Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 13, 2007, 11:37 PM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Oct 14, 2007, 4:12 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2007, 11:37 PM CDT (04:37 UTC)
- In effect from
- Oct 14, 2007, 4:12 AM CDT
- Expired
- Oct 14, 2007, 2:47 PM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 140437
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CDT SAT OCT 13 2007
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-150437-
/O.NEW.KEAX.FL.W.0149.071014T0912Z-071015T1617Z/
/ESTK1.2.ER.071014T0912Z.071014T1200Z.071014T1617Z.NO/
1137 PM CDT SAT OCT 13 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE STRANGER CREEK AT EASTON.
* FROM LATE TONIGHT TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:00 PM SATURDAY THE STAGE WAS 14.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
RISE TO NEAR 19.0 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 18.0 FEET...231ST STREET NORTH AND SOUTH OF EASTON FLOODS...AND
WATER ENTERS THE PLAYGROUND OF THE EASTON GRADE SCHOOL.
* AT 17.0 FEET...WATER ENTERS LOW-LYING FIELDS SOUTH OF EASTON.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 14.7 SAT 11 PM 19.0 SUNDAY MORNING
$$1 follow-up statement
000
WGUS83 KEAX 141947
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT SUN OCT 14 2007
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
STRANGER CREEK AT EASTON
AFFECTING THE FOLLOWING COUNTIES IN KANSAS...ATCHISON...LEAVENWORTH
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
KSC005-103-142017-
/O.CAN.KEAX.FL.W.0149.000000T0000Z-071015T1617Z/
/ESTK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
247 PM CDT SUN OCT 14 2007
THE FLOOD WARNING IS CANCELLED FOR
THE STRANGER CREEK AT EASTON
* AT 8:46 AM SUNDAY THE STAGE WAS 16.9 FEET
* FLOOD STAGE IS 17.0 FEET
* FORECAST...THE CREEK WILL CONTINUE TO FALL THIS EVENING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
STRANGER CREEK
EASTON 17 16.9 SUN 09 AM 6.1 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 13, 6:32 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 6:32 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 632 PM CDT SAT OCT 13 2007 ...UPDATED AVIATION... .DISCUSSION... /410 PM CDT SAT OCT 13 2007/ STRONG ISENTROPIC LIFT ALONG 850-700MB AXIS BROUGHT A LARGE AREA OF RAIN TO THE REGION DURING THE DAY. THIS AREA OF PRECIP IS GRADUALLY WEAKENING AND WILL CONTINUE TO DO SO...AS THE 850-700MB WINDS CONTINUE TO GRADUALLY WEAKEN THROUGH THE REST OF THE DAY AND EVENING. THEREFORE ONCE THE ONGOING PRECIP DISSIPATES...EXPECT A BREAK ACROSS THE FORECAST AREA THROUGH MOST OF THE OVERNIGHT PERIOD. THE LOW LEVEL JET IS EXPECTED TO REFOCUS ACROSS CENTRAL KANSAS INTO SOUTHERN NEBRASKA AND IOWA OVERNIGHT...IN RESPONSE TO THE APPROACHING UPPER LEVEL STORM SYSTEM AND DEVELOPING LEE SIDE TROUGH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ON THE NOSE OF THE JET ACROSS NEBRASKA AND IOWA. SOME OF THIS ACTIVITY MAY GET INTO FAR NORTHWEST MISSOURI BY LATE TONIGHT...HOWEVER THINK THE FORECAST AREA WILL HAVE TO WAIT FOR THE FRONT TO GRADUALLY PUSH INTO THE AREA LATE TOMORROW AND TOMORROW NIGHT FOR BEST PRECIP CHANCE. INSTABILITY PARAMETERS INDICATE SEVERE STORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING ACROSS MAINLY KANSAS. BY THE TIME THE ACTIVITY GETS INTO THE FORECAST AREA...INSTABILITY IS WEAKENING. PRECIPITABLE WATER VALUES CONTINUE TO RUN QUITE HIGH...ESPECIALLY FOR THIS TIME OF YEAR SO HEAVY RAIN WILL CONTINUE TO BE POSSIBLE. THE UPPER LEVEL SYSTEM AND ATTENDANT FRONT WILL MOVE ONLY SLOWLY EAST ACROSS THE REGION THROUGH MONDAY NIGHT. WITH THE FRONT FORECAST TO STRETCH ACROSS THE FORECAST AREA DURING THE DAY MONDAY AND A VORT LOBE FORECAST TO ROTATE AROUND THE BASE OF THE UPPER LOW...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY. DEPENDING ON THE AMOUNT OF INSTABILITY...SHEAR IS FAVORABLE FOR A FEW SEVERE STORMS MONDAY AND MONDAY EVENING. BY TUESDAY...GFS/NAM SHOW DRY AIR WRAPPING IN BEHIND THE SYSTEM AS IT PULLS TO THE NORTHEAST. WILL HAVE A RELATIVELY BRIEF RESPITE FROM THE RAIN LATE TUESDAY INTO WEDNESDAY...BEFORE THE NEXT SYSTEM AFFECTS THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. FOR NOW HAVE LOW CHANCE POPS FOR THIS SYSTEM PENDING ADDITIONAL CONSISTENT MODEL RUNS. EXPECT SEASONAL TEMPERATURES THROUGHOUT THE FORECAST PERIOD. NRR && .AVIATION... FOR THE 00Z TAFS...WILL INTRODUCE SOME WIND SHEAR OVERNIGHT. WITH INVERSION SETTING UP THROUGH ABOUT 2000 TO 2500 FEET...EXPECT TO SEE ENOUGH OF A WIND SHIFT FROM SOUTHEAST AT GROUND LEVEL TO SOUTHWEST AT THE INVERSION LEVEL...WITH WINDS PICKING UP TO AROUND 40 KTS TO WARRANT ITS METNION. WILL ONLY KEEP MENTION OF PRECIPITATION IN KSTJ TAF AT THIS POINT...WITH FORECAST SOUNDINGS STILL SHOWING SOME ELEVATED INSTABILITY WITH MU CAPES RUNNING AROUND 500 TO 700 J/KG THROUGH THE MORNING TO EARLY AFTERNOON HOURS...THEN GETTING CAPPED OFF AFTER THAT. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 13, 1:00 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT OCT 13 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL MISSOURI THROUGH MUCH OF THE AFTERNOON...WHILE SCATTERED SHOWERS AND THUNDERSTORMS BEGIN TO TAPER OFF ACROSS EASTERN KANSAS AND WESTERN MISSOURI. RAINFALL AMOUNTS WILL NOT BE AS SUBSTANTIAL THROUGH THE REST OF THE DAY. A BREAK IN THE PRECIPITATION IS EXPECTED LATE THIS AFTERNOON AND EVENING...AS UPPER LEVEL ENERGY REFOCUSES TO THE WEST. MEANWHILE...A WARM FRONT OVER SOUTHERN MISSOURI IS EXPECTED TO LIFT NORTH LATER TODAY AND TONIGHT. AS THE UPPER LEVEL ENERGY INTERACTS WITH THE WARM FRONT OVERNIGHT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ACROSS MAINLY NORTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PERIOD WILL CONTINUE FROM SUNDAY INTO THE END OF NEXT WEEK. INCREASING SOUTHERLY WINDS ON SUNDAY WILL DRAW WARM AND INCREASINGLY MOIST AIR NORTH AHEAD OF A STRONG FRONT THAT WILL MOVE INTO WESTERN MISSOURI MONDAY. ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA STARTING OVER NORTHWEST MISSOURI LATE SUNDAY AFTERNOON...SPREADING ACROSS THE REST OF THE REGION SUNDAY NIGHT AND MONDAY...AHEAD OF AND ALONG THE ADVANCING FRONT. ONCE AGAIN LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE STRONG WIND FIELDS ASSOCIATED WITH THIS STORM SYSTEM...HOWEVER MARGINAL INSTABILITY SHOULD PRECLUDE WIDESPREAD SEVERE THUNDERSTORM ACTIVITY. ANOTHER STRONG STORM SYSTEM WILL BRING THE THREAT FOR THUNDERSTORMS TO THE REGION ON THURSDAY. SEVERE WEATHER MAY BE POSSIBLE WITH THIS SYSTEM DEPENDING ON ITS TRACK. PERSONS ARE URGED TO MONITOR LATER OUTLOOKS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:06 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Wyandotte | 12 hr |
Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.